Alert archive / Tennessee / Wind Advisories in 2006
Wind Advisory 8, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Oct 16, 2006, 2:49 PM EDT for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Oct 16, 2006, 11:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2006, 2:49 PM EDT (18:49 UTC)
- In effect from
- Oct 16, 2006, 11:00 PM EDT
- Expired
- Oct 17, 2006, 2:14 AM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2407 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 161849 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 249 PM EDT MON OCT 16 2006 ...GUSTY WINDS EXPECTED TONIGHT AND TOMORROW MORNING... .A STRONG PRESSURE GRADIENT BETWEEN A STRENGTHENING LOW PRESSURE SYSTEM OVER THE SOUTHERN MISSISSIPPI RIVER VALLEY AND HIGH PRESSURE ALONG THE EAST COAST WILL CAUSE WINDS TO INCREASE TONIGHT ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS...ESPECIALLY OVER THE HIGHER TERRAIN. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-170300- /O.NEW.KMRX.WI.Y.0008.061017T0300Z-061017T1500Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 249 PM EDT MON OCT 16 2006 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT TUESDAY. WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ012>014-035-081>083-098-099-VAZ001-002-170300- /O.NEW.KMRX.LW.Y.0007.061017T0300Z-061017T1500Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-RHEA-MARION- HAMILTON-LEE-WISE- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...DUNLAP...PIKEVILLE...DAYTON...JASPER...CHATTANOOGA... JONESVILLE...WISE 149 PM CDT MON OCT 16 2006 /249 PM EDT MON OCT 16 2006/ ...LAKE WIND ADVISORY IN EFFECT FROM 11 PM EDT /10 PM CDT/ THIS EVENING TO 11 AM EDT /10 AM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM EDT /10 PM CDT/ THIS EVENING TO 11 AM EDT /10 AM CDT/ TUESDAY. WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$
2 follow-up statements
000 WWUS74 KMRX 170145 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 945 PM EDT MON OCT 16 2006 ...STRONG WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS OVERNIGHT AND INTO TOMORROW MORNING... .A STRENGTHENING LOW PRESSURE SYSTEM OVER ARKANSAS AND A HIGH PRESSURE AREA OVER THE CAROLINAS WILL COMBINE TO CREATE A STRONG PRESSURE GRADIENT ACROSS THE SOUTHERN APPALACHIAN REGION OVERNIGHT. STRONG WINDS WILL DEVELOP OVERNIGHT...MAINLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET...AND CONTINUE INTO THE MORNING HOURS TOMORROW. VAZ005-006-008-171000- /O.EXA.KMRX.LW.Y.0007.061017T0300Z-061017T1500Z/ SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...GATE CITY...LEBANON...ABINGDON 945 PM EDT MON OCT 16 2006 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT TUESDAY. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED OVERNIGHT...MAINLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-171000- /O.CON.KMRX.WI.Y.0008.061017T0300Z-061017T1500Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 945 PM EDT MON OCT 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY. SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED OVERNIGHT...MAINLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 50 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ012>014-035-081>083-098-099-VAZ001-002-171000- /O.CON.KMRX.LW.Y.0007.061017T0300Z-061017T1500Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-RHEA-MARION- HAMILTON-LEE-WISE- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...DUNLAP...PIKEVILLE...DAYTON...JASPER...CHATTANOOGA... JONESVILLE...WISE 845 PM CDT MON OCT 16 2006 /945 PM EDT MON OCT 16 2006/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ TUESDAY. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED OVERNIGHT...MAINLY ACROSS THE HIGHER ELEVATIONS ABOVE 2000 FEET. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$ DMG
000 WWUS74 KMRX 170614 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 214 AM EDT TUE OCT 17 2006 ...STRONG WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS TODAY... .A STRENGTHENING LOW PRESSURE SYSTEM OVER MISSOURI AND A HIGH PRESSURE AREA OVER THE MID ATLANTIC STATES WILL COMBINE TO CREATE A STRONG PRESSURE GRADIENT ACROSS THE CUMBERLAND PLATEAU AND MAINLY HIGHER ELEVATIONS OF THE SOUTHERN APPALACHIAN REGION TODAY. STRONG WINDS WILL INCREASE OVERNIGHT...MAINLY ACROSS THE HIGHER ELEVATIONS...AND WILL CONTINUE TODAY. TNZ012>014-035-081>083-098-099-VAZ001-002-005-006-008-171415- /O.CAN.KMRX.LW.Y.0007.000000T0000Z-061017T1500Z/ /O.NEW.KMRX.WI.Y.0009.061017T0614Z-061017T2000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-RHEA-MARION- HAMILTON-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...DUNLAP...PIKEVILLE...DAYTON...JASPER...CHATTANOOGA... JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 114 AM CDT TUE OCT 17 2006 /214 AM EDT TUE OCT 17 2006/ ...LAKE WIND ADVISORY IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH MID AFTERNOON...ACROSS THE CUMBERLAND PLATEAU AND HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-171415- /O.UPG.KMRX.WI.Y.0008.000000T0000Z-061017T1500Z/ /O.NEW.KMRX.HW.W.0001.061017T0614Z-061017T2000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 214 AM EDT TUE OCT 17 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THROUGH MID AFTERNOON...IN THE FOOTHILLS OF THE APPALACHIANS THROUGH THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TD/SON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 16, 2:35 PM EDT, 14 minutes earlier.
Area forecast discussion, Oct 16, 2:35 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT MON OCT 16 2006
.SHORT TERM...(TONIGHT AND TUESDAY)...RATHER STRAIGHT-FORWARD
FORECAST AS MODELS AND SREF CONVERGE ON PROJECTING A WIDESPREAD
RAIN EVENT PASSING THROUGH THE REGION THROUGH THE SHORT TERM. MAIN
ISSUES ARE QPFS AND PRECIP DEPARTURE TIMING. QPFS STILL APPEAR
SIGNIFICANT WITH ONE TO TWO INCH RAINFALL AMOUNTS GENERALLY
EXPECTED...WITH THE GREATER QPFS MORE LIKELY IN THE SOUTHERN TIER.
AMOUNT EXPECTED TO BE HELD DOWN SOMEWHAT IN THE CENTRAL AND
NORTHERN VALLEYS AS PRECIP IS INITIALLY INHIBITED BY DOWNSLOPE
FLOW. ONLY ABOUT 50% OF THE SREF ENSEMBLE MEMBERS PROJECT GREATER
THAN ONE INCH AMOUNTS IN THE CENTRAL VALLEY. SIGNIFICANT FLOOD
POTENTIAL DOES NOT APPEAR LIKELY AT THIS TIME. WIDESPREAD PRECIP
LINGERS INTO THE EARLY PORTION OF THE SECOND PERIOD...BUT SHOULD
DEPART BY AROUND 18Z WITH DECREASING COVERAGE IN STORE THROUGH THE
LATTER HALF OF THE SECOND PERIOD. WINDS ARE ALSO A CONCERN AS NAM
PROJECTS 850 MB WINDS OF 50-60 KNOTS. ADVISORY FOR MOUNTAIN ZONES
AND LAKE ADVISORY FOR PLATEAU SEEMS PRUDENT. FOR TEMPS...GUIDANCE
VALUES ARE GENERALLY CLOSE AND APPEAR REASONABLE.
.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...
MID AND UPPER LEVEL DRYING WILL END PRECIP TUESDAY EVENING...BUT LOW
LEVEL MOISTURE LINGERS AS THE LOW LEVEL FLOW REMAINS SOUTHERLY. WILL
HAVE CLOUDY SKIES TUESDAY NIGHT...THEN BECOMING PARTLY CLOUDY ON
WEDNESDAY. WITH THE LOW LEVEL SOUTHERLY FLOW AND A BUILDING RIDGE
ALOFT...TEMPS WILL BE MILD ON WEDNESDAY...REACHING INTO THE UPPER
70S AND LOWER 80S.
THE NEXT SYSTEM IS NOT WELL AGREED UPON BY THE MODELS...SO
CONFIDENCE IS LOW. NAM DEVELOPS PRECIP OVER THE SRN MS VALLEY
WEDNESDAY MORNING AND CARRIES IT QUICKLY NORTHEAST...WHILE THE GFS
SHOWS NO PRECIP OVER THE SAME AREA UNTIL LATE WEDNESDAY NIGHT. THIS
RESULTS IN LARGE POP AND QPF DIFFERENCES IN OUR AREA FOR WEDNESDAY
NIGHT/THURSDAY. GIVEN HPCS DISCUSSION OF THE NAM BEING AN OUTLIER
WITH THIS DEPICTION...WILL LEAN TOWARD THE GFS...BRINGING IN A
CHANCE POP THURSDAY AND THURSDAY NIGHT. HIGH PRESSURE WILL PROVIDE
DRY WEATHER UNTIL SUNDAY WHEN THE GFS BRINGS A SHORTWAVE TROUGH
AROUND THE BASE OF A CANADIAN CLOSED LOW. DUE TO LOW CONFIDENCE IN
THE MODELS...WILL KEEP POPS IN THE LOW CHANCE RANGE AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 56 70 56 81 / 100 80 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 52 66 57 79 / 100 90 10 10
OAK RIDGE, TN 52 66 57 78 / 100 90 10 10
TRI CITIES AIRPORT, TN 48 65 54 77 / 100 100 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 11 PM MONDAY TO 11 AM TUESDAY FOR THE
FOLLOWING ZONES: CHEROKEE...AND CLAY.
TN...LAKE WIND ADVISORY FROM 11 PM MONDAY TO 11 AM TUESDAY FOR THE
FOLLOWING ZONES: BLEDSOE...CAMPBELL...CLAIBORNE...
HAMILTON...MARION...MORGAN...RHEA...SCOTT TN...AND
SEQUATCHIE.
WIND ADVISORY FROM 11 PM MONDAY TO 11 AM TUESDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
AND UNICOI.
VA...LAKE WIND ADVISORY FROM 11 PM MONDAY TO 11 AM TUESDAY FOR THE
FOLLOWING ZONES: LEE...AND WISE.
&&
LCM/DGSHazardous weather outlook, Oct 16, 6:15 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 615 PM EDT MON OCT 16 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-171915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 515 AM CDT MON OCT 16 2006 /615 AM EDT MON OCT 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL APPROACH THE AREA LATE TODAY AND TONIGHT. WIDESPREAD RAIN SHOWERS MAY BE HEAVY AT TIMES OVERNIGHT...WHICH MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. IN ADDITION...WINDS WILL BECOME STRONG OVER THE HIGHER ELEVATIONS WITH WINDS OF 20 TO 30 MPH AND GUSTS IN EXCESS OF 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD RAIN WILL CONTINUE OVER THE AREA INTO TUESDAY...AGAIN RAIN MAY BE HEAVY AT TIMES EARLY TUESDAY...CAUSING SOME LOCALIZED FLOODING. STRONG WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE OVER HIGHER TERRAIN THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Oct 16, 2:02 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 202 PM EDT MON OCT 16 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-170800- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 102 PM CDT MON OCT 16 2006 /202 PM EDT MON OCT 16 2006/ ...WIDESPREAD PRECIPITATION EXPECTED ACROSS THE REGION... A STRONG LOW PRESSURE SYSTEM WILL ADVANCE NORTHEAST FROM THE LOWER MISSISSIPPI RIVER VALLEY TONIGHT. INCREASING SOUTHERLY WINDS WILL TRANSPORT ABUNDANT MOISTURE FROM THE GULF OF MEXICO NORTHEASTWARD TONIGHT. THIS WILL RESULT IN PERIODS OF HEAVY RAINFALL LATE TONIGHT AND TOMORROW MORNING ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIAN REGION. THE PRECIPITATION WILL MAINLY BE LIGHT THIS EVENING...THEN BECOME INCREASINGLY HEAVY OVERNIGHT. THE PERIOD OF HEAVIEST RAIN WILL LIKELY BE FROM LATE TONIGHT THROUGH MID MORNING ON TUESDAY. TOTAL RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM NEAR TWO INCHES ACROSS THE CUMBERLAND PLATEAU...SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...TO AROUND ONE INCH ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 2:49 PM EDT | Lake Wind Advisory | MRX | Bledsoe, Campbell, Claiborne, Hamilton, Marion, Morgan and 3 more | 11 hr |
Nearby
Wind Advisories in Tennessee, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.